Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 32, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 31, 2006, 5:38 PM MST for Coconino County, Arizona. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2006, 5:38 PM MST (00:38 UTC)
- Expired
- Jul 31, 2006, 6:45 PM MST
- In force
- 67 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 010047
FFWFGZ
AZC005-010245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
538 PM MST MON JUL 31 2006
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA
* UNTIL 745 PM MST
* AT 532 PM MST...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM A NEARLY STATIONARY AREA OF THUNDERSTORMS LOCATED NEAR THE
HUALAPAI HILLTOP AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE VILLAGE OF
SUPAI...HUALAPAI...AND HAVASU CANYONS.
ADDITIONAL RAINFALL AMOUNTS OF 0.75 TO 1.5 INCHES ARE POSSIBLE IN
THE WARNED AREA.
SPOTTERS REPORT THAT WATER IS RISING ONCE AGAIN IN HUALAPAI CANYON FROM
THUNDERSTORMS NEAR HUALAPAI HILLTOP. RUNOFF FROM THIS STORM WILL CAUSE
CONTINUED FLOODING OF SMALL CREEKS AND STREAMS IN THE AREA...AS WELL AS
FOOT BRIDGE.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
LAT...LON 3613 11285 3610 11271 3615 11256 3632 11275
3631 11277
$$
TC1 follow-up statement
000
WGUS75 KFGZ 010249
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
745 PM MST MON JUL 31 2006
AZC005-010255-
COCONINO AZ-
745 PM MST MON JUL 31 2006
...THE FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL COCONINO
COUNTY...
THE FLASH FLOOD WARNING FOR THE HAVASU CREEK WILL BE ALLOWED TO EXPIRE.
RADAR INDICATES THAT THE THUNDERSTORMS PRODUCING THE FLASH FLOODING HAVE
MOVED EAST OF THE WARNED AREA. LAW ENFORCEMENT INDICATED THAT THE WATER
IN HAVASU CREEK AND HUALAPAI CANYON WAS RECEDING.
LAT...LON 3613 11285 3610 11271 3615 11256 3632 11275
3631 11277
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:00 PM MST, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 31, 3:00 PM MST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST MON JUL 31 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL PRODUCE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ARIZONA THIS AFTERNOON AND EVENING. FOR THE MIDDLE OF THE WEEK...DRIER AIR FROM THE WEST WILL RESULT IN A DECREASE IN MONSOON ACTIVITY ALTHOUGH ISOLATED STORMS ARE EXPECTED TO CONTINUE. BY THE WEEKEND...HIGH PRESSURE WILL SLOWLY BUILD FROM THE EAST BRINGING AN INCREASING CHANCE OF STORMS. && .DISCUSSION...THE AIR MASS REMAINS VERY MOIST AND UNSTABLE THIS AFTERNOON. EXPECT ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NRN AZ THIS AFTERNOON AND EVENING. A S/W TROUGH APPROACHING FROM THE WEST WILL BRING SLIGHTLY DRIER AIR TO WRN AZ BY LATE THIS AFTERNOON AND EARLY EVENING. SOME STRENGTHENING OF THE VERTICAL SHEAR IS EXPECTED OVER THE WRN ZONES BY THIS EVENING AND A FEW STORMS MAY BECOME SEVERE WITH STRONG WINDS AND HAIL POSSIBLE IN THESE LOCATIONS. LIGHT WINDS WILL REMAIN IN PLACE FOR THE REMAINDER OF THE FORECAST AREA THIS AFTERNOON AND EVENING. SLOW MOVING STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY EXCESSIVE RAINFALL AMOUNTS...THUS A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT TONIGHT. FOR TUES THROUGH THUR THE S/W TROUGH BECOMES ESTABLISHED ALONG THE WEST COAST. THIS WILL BRING IN SLIGHTLY DRIER AIR ACROSS MUCH OF NRN AZ. ENOUGH BNDY LAYER MOISTURE WILL REMAIN FOR SOME STORMS EACH DAY. OVER THE EAST RIM AND THE WHITE MTNS SCATTERED STORMS WILL DEVELOP EACH DAY AS THIS AREA WILL REMAIN WITHIN THE DEEPER MONSOON MOISTURE. FOR FRIDAY AND OVER THE WEEKEND MODELS SUGGEST THAT THE TROUGH RETROGRADES ALLOWING WITH A RIDGE BUILDING IN FROM THE EAST. THIS TURNS THE FLOW MORE SOUTHERLY ACROSS AZ AND WOULD ALLOW A RETURN OF MOISTURE ACROSS THE AREA ALONG WITH AN INCREASING CHANCE OF STORMS. DB && .AVIATION...FOR THE 00Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON. SOME OF THE STORMS TODAY WILL CONTAIN HEAVY RAIN AND CEILINGS AOB 2000 FT AGL. THUNDERSTORMS WILL GRADUALLY DECREASE IN COVERAGE AFTER 04Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR AZZ004>018-037>040. &&
Hazardous weather outlook, Jul 31, 10:00 AM MST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST MON JUL 31 2006 AZZ004>018-037>040-010700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS NORTHERN ARIZONA TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE MORNING AND EARLY AFTERNOON ONCE AGAIN ACROSS NORTHERN ARIZONA AND PERSIST INTO THE EVENING HOURS. THE GREATEST THREAT POSED BY TODAYS STORMS WILL BE THE RISK OF FLASH FLOODING DUE TO RELATIVELY SLOW STORM MOVEMENT AND HIGH VALUES OF MOISTURE IN THE ATMOSPHERE. THE GREATEST THREAT FROM FLOODING WILL OCCUR MAINLY EAST OF A PAGE TO PRESCOTT LINE WHERE THE HEAVIEST RAIN FELL ON SUNDAY. SOME GAGES OVER THE EASTERN PORTION OF ARIZONA INDICATE STREAM FLOWS ARE RUNNING HIGHER THAN NORMAL AND ADDITIONAL RAINFALL TODAY MAY BE SUFFICIENT TO CAUSE THESE STREAMS TO REACH BANKFUL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 31, 4:38 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
438 PM MST MON JUL 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 7 NE SNOWFLAKE 34.59N 110.00W
07/31/2006 E1.00 INCH NAVAJO AZ CO-OP OBSERVER
&&
DBThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:00 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 30 min |
| Jul 31, 5:11 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 23 min |
| Jul 31, 5:32 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 28 min |
| Jul 31, 6:19 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 26 min |
| Jul 31, 7:42 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 33 min |
| Jul 31, 9:10 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.